MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RIGID SADDLE RING
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumonia (2011); Pneumothorax (2012)
Date of Event 10/12/2022
Type of Reportable Event Death
Event or Problem Description
Clinical study patient id: (b)(6).It was reported that on (b)(6) 2022, a 30mm rigid saddle ring was successfully implanted.On (b)(6) 2022, the patient developed pneumothorax, which required long term ventilation and thoracotomia was performed.The cause of the pneumothorax was reported as unknown but the physician anticipated to be a procedural complication.It was also noted that the patient had bacterial pneumonia detected postoperatively and was on antibiotics therapy.The device is working as intended.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Additional Manufacturer Narrative
An event of pneumothorax requiring long term ventilation was required.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
An event of pneumothorax requiring long term ventilation, sepsis, bacterial pneumonia postoperative and patient death was reported.Information from field also indicated that the cause of the death was related to multi-organ failure/sepsis.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.H6 type of investigation code: code 4119 was removed.
 
Event or Problem Description
Clinical study patient id: (b)(6).It was reported that on (b)(6) 2022, a 30mm rigid saddle ring was successfully implanted.On (b)(6) 2022, the patient developed pneumothorax, which required long term ventilation and thoracotomia was performed.The cause of the pneumothorax was reported as unknown but the physician anticipated to be a procedural complication.It was also noted that the patient had bacterial pneumonia detected postoperatively and was on antibiotics therapy.The device is working as intended.The patient was reported to be in stable condition.Subsequent to the previously filed report, additional information was received that on (b)(6) 2022, the patient was transferred another hospital, on ventilation, sepsis diagnosed, treatment with kathecholamine and dialysis.It was also reported that the patient passed away.The cause of the death was multi-organ failure / sepsis.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15854633
Report Number2135147-2022-02206
Device Sequence Number20440298
Product Code KRH
UDI-Device Identifier05414734009447
UDI-Public05414734009447
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Model NumberRIGID SADDLE RING
Device Catalogue NumberRSAR-30
Device Lot Number7904519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer02/16/2023
07/26/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date02/20/2023
08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age70 YR
Patient SexUnknown
Patient Weight73 KG